Alert archive / Nebraska / Freeze Warnings in 2012
Freeze Warning 4, NWS Omaha, NE
NWS Omaha, NE issued this freeze warning at Sep 22, 2012, 3:35 AM CDT for 19 counties in Nebraska; 7 counties in Iowa. It took effect at Sep 23, 2012, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2012, 3:35 AM CDT (08:35 UTC)
- In effect from
- Sep 23, 2012, 3:00 AM CDT
- Expired
- Sep 23, 2012, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
All 26 counties
Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 47 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3245 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
886 WWUS73 KOAX 220835 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 335 AM CDT SAT SEP 22 2012 ...FREEZING TEMPERATURES EXPECTED LATE SATURDAY NIGHT... .COLD HIGH PRESSURE IN COMBINATION WITH MOSTLY CLEAR SKIES AND NEAR CALM WINDS SHOULD ALLOW LOW TEMPERATURES TO BOTTOM OUT IN THE UPPER 20S AND LOWER 30S IN MANY LOCATIONS SUNDAY MORNING. IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045- 050-051-065-066-221645- /O.UPG.KOAX.FZ.A.0003.120923T0800Z-120923T1400Z/ /O.NEW.KOAX.FZ.W.0004.120923T0800Z-120923T1400Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX- CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING- BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-SEWARD- LANCASTER- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...CLARINDA...SHENANDOAH...CREIGHTON...BLOOMFIELD... CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL... RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO... NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD... LINCOLN 335 AM CDT SAT SEP 22 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...READINGS ARE EXPECTED TO FALL INTO THE UPPER 20S AND LOWER 30S LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. * IMPACTS...SENSITIVE PLANTS AND VEGETATION EXPOSED TO THESE COLD TEMPERATURES MAY BE DAMAGED OR KILLED. PEOPLE INTERESTED IN PROTECTING THEIR PLANTS...SHOULD TAKE ACTION BY SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
5 follow-up statements
831 WWUS73 KOAX 221635 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1135 AM CDT SAT SEP 22 2012 ...FREEZING TEMPERATURES EXPECTED LATE SATURDAY NIGHT... .COLD HIGH PRESSURE IN COMBINATION WITH MOSTLY CLEAR SKIES AND NEAR CALM WINDS SHOULD ALLOW LOW TEMPERATURES TO BOTTOM OUT IN THE UPPER 20S AND LOWER 30S SUNDAY MORNING. IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045- 050-051-065-066-230045- /O.CON.KOAX.FZ.W.0004.120923T0800Z-120923T1400Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX- CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING- BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-SEWARD- LANCASTER- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...CLARINDA...SHENANDOAH...CREIGHTON...BLOOMFIELD... CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL... RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO... NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD... LINCOLN 1135 AM CDT SAT SEP 22 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... * TEMPERATURE...READINGS ARE EXPECTED TO FALL INTO THE UPPER 20S AND LOWER 30S LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. * IMPACTS...SENSITIVE VEGETATION EXPOSED TO THESE COLD TEMPERATURES MAY BE DAMAGED OR KILLED. PEOPLE INTERESTED IN PROTECTING THEIR PLANTS...SHOULD TAKE ACTION BY SATURDAY EVENING. IN ADDITION...FREEZING TEMPERATURES CAN DAMAGE UNDRAINED OUTDOOR HOSES AND ABOVE GROUND PORTIONS OF SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ZAPOTOCNY
812 WWUS73 KOAX 222024 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 324 PM CDT SAT SEP 22 2012 ...FREEZING TEMPERATURES EXPECTED TONIGHT... .COLD HIGH PRESSURE IN COMBINATION WITH MOSTLY CLEAR SKIES AND DECREASING WINDS SHOULD ALLOW LOW TEMPERATURES TO BOTTOM OUT IN THE UPPER 20S AND LOWER 30S SUNDAY MORNING. IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045- 050-051-065-066-230430- /O.CON.KOAX.FZ.W.0004.120923T0800Z-120923T1400Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX- CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING- BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-SEWARD- LANCASTER- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...CLARINDA...SHENANDOAH...CREIGHTON...BLOOMFIELD... CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL... RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO... NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD... LINCOLN 324 PM CDT SAT SEP 22 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... * TEMPERATURE...READINGS ARE EXPECTED TO FALL INTO THE UPPER 20S AND LOWER 30S LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. * IMPACTS...SENSITIVE VEGETATION EXPOSED TO THESE COLD TEMPERATURES MAY BE DAMAGED OR KILLED. PEOPLE INTERESTED IN PROTECTING THEIR PLANTS...SHOULD TAKE ACTION BY LATE THIS EVENING. ADDITION...THE FREEZING TEMPERATURES CAN DAMAGE UNDRAINED OUTDOOR HOSES AND ABOVE GROUND PORTIONS OF SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ090-NEZ052-053-067-068-078-089>091-230430- /O.NEW.KOAX.FR.Y.0001.120923T0800Z-120923T1400Z/ FREMONT-DOUGLAS-SARPY-CASS-OTOE-SALINE-GAGE-JOHNSON-NEMAHA- INCLUDING THE CITIES OF...SIDNEY...HAMBURG...TABOR...FARRAGUT... OMAHA...BELLEVUE...PAPILLION...LA VISTA...PLATTSMOUTH... NEBRASKA CITY...CRETE...WILBER...BEATRICE...TECUMSEH...STERLING... AUBURN 324 PM CDT SAT SEP 22 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. * TEMPERATURE...LOWS TONIGHT WILL FALL TO 33 TO 35 DEGREES OVER MUCH OF THE AREA. SOME LOW AREAS AWAY FROM LARGER TOWNS MAY EVEN BRIEFLY DROP BELOW FREEZING. *IMPACTS...THE COLD TEMPERATURES AND FROST POTENTIAL COULD HARM OR KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CHERMOK
813 WWUS73 KOAX 230140 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 840 PM CDT SAT SEP 22 2012 ...FREEZING TEMPERATURES OR FROST EXPECTED TONIGHT... .COLD HIGH PRESSURE IN COMBINATION WITH MOSTLY CLEAR SKIES AND DECREASING WINDS SHOULD ALLOW LOW TEMPERATURES TO BOTTOM OUT IN THE UPPER 20S AND LOWER 30S SUNDAY MORNING. IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045- 050-051-065-066-230945- /O.CON.KOAX.FZ.W.0004.120923T0800Z-120923T1400Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX- CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING- BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-SEWARD- LANCASTER- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...CLARINDA...SHENANDOAH...CREIGHTON...BLOOMFIELD... CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL... RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO... NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD... LINCOLN 840 PM CDT SAT SEP 22 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... * TEMPERATURE...READINGS ARE EXPECTED TO FALL INTO THE UPPER 20S AND LOWER 30S LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. A FEW SPOTS MAY EVEN BRIEFLY DROP TO THE MID 20S. * IMPACTS...SENSITIVE VEGETATION EXPOSED TO THESE COLD TEMPERATURES MAY BE DAMAGED OR KILLED. PEOPLE INTERESTED IN PROTECTING THEIR PLANTS...SHOULD TAKE ACTION BY LATE THIS EVENING. ADDITION...THE FREEZING TEMPERATURES CAN DAMAGE UNDRAINED OUTDOOR HOSES AND ABOVE GROUND PORTIONS OF SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ088-092-093-230945- /O.EXA.KOAX.FR.Y.0001.120923T0800Z-120923T1400Z/ JEFFERSON-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...FAIRBURY...PAWNEE CITY...TABLE ROCK... FALLS CITY 840 PM CDT SAT SEP 22 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. * TEMPERATURE...LOWS TONIGHT WILL FALL INTO THE 32 TO 35 DEGREE RANGE OVER MUCH OF THE AREA. SOME LOW AREAS AWAY FROM LARGER TOWNS MAY EVEN BRIEFLY DROP BELOW FREEZING. * IMPACTS...THE COLD TEMPERATURES AND FROST POTENTIAL COULD HARM OR KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ IAZ090-NEZ052-053-067-068-078-089>091-230945- /O.CON.KOAX.FR.Y.0001.120923T0800Z-120923T1400Z/ FREMONT-DOUGLAS-SARPY-CASS-OTOE-SALINE-GAGE-JOHNSON-NEMAHA- INCLUDING THE CITIES OF...SIDNEY...HAMBURG...TABOR...FARRAGUT... OMAHA...BELLEVUE...PAPILLION...LA VISTA...PLATTSMOUTH... NEBRASKA CITY...CRETE...WILBER...BEATRICE...TECUMSEH...STERLING... AUBURN 840 PM CDT SAT SEP 22 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... * TEMPERATURE...LOWS TONIGHT WILL FALL INTO THE 32 TO 35 DEGREE RANGE OVER MUCH OF THE AREA. SOME LOW AREAS AWAY FROM LARGER TOWNS MAY EVEN BRIEFLY DROP BELOW FREEZING. * IMPACTS...THE COLD TEMPERATURES AND FROST POTENTIAL COULD HARM OR KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
050 WWUS73 KOAX 230831 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 331 AM CDT SUN SEP 23 2012 ...FREEZING TEMPERATURES OR FROST THIS MORNING... .COLD CANADIAN AIR SPILLED INTO THE REGION OVERNIGHT. TEMPERATURES NEAR OR BELOW FREEZING WILL BRING FROST OR FREEZE CONDITIONS THROUGH ABOUT 9 AM. IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045- 050-051-065-066-231400- /O.CON.KOAX.FZ.W.0004.000000T0000Z-120923T1400Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX- CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING- BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-SEWARD- LANCASTER- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...CLARINDA...SHENANDOAH...CREIGHTON...BLOOMFIELD... CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL... RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO... NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD... LINCOLN 331 AM CDT SUN SEP 23 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...READINGS HAD DROPPED INTO THE LOWER AND MIDDLE 30S FOR MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA AS OF 3 AM SUNDAY...AND SHOULD FALL SEVERAL MORE DEGREES UNTIL JUST AFTER SUNRISE. EXPECT BELOW FREEZING TEMPERATURES FOR A FEW HOURS...WITH A FEW SPOTS BRIEFLY DROPPING INTO THE MIDDLE 20S. TEMPERATURES WILL WARM ABOVE FREEZING BETWEEN 8 AND 9 THIS MORNING. * IMPACTS...SENSITIVE VEGETATION EXPOSED TO THESE COLD TEMPERATURES MAY BE DAMAGED OR KILLED. FREEZING TEMPERATURES CAN DAMAGE UNDRAINED OUTDOOR HOSES AND ABOVE GROUND PORTIONS OF SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ090-NEZ052-053-067-068-078-088>093-231400- /O.CON.KOAX.FR.Y.0001.000000T0000Z-120923T1400Z/ FREMONT-DOUGLAS-SARPY-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON- NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...SIDNEY...HAMBURG...TABOR...FARRAGUT... OMAHA...BELLEVUE...PAPILLION...LA VISTA...PLATTSMOUTH... NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 331 AM CDT SUN SEP 23 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...READINGS HAD DROPPED INTO THE MIDDLE AND UPPER 30S AS OF 3 AM ACROSS MUCH OF SOUTHEAST NEBRASKA AND FAR SOUTHWEST IOWA...AND WILL FALL OFF A FEW MORE DEGREES THROUGH SUNRISE. SOME LOW AREAS AWAY FROM LARGER TOWNS MAY BRIEFLY DROP BELOW FREEZING. EXPECT SEVERAL HOURS OF FROSTY TEMPERATURES BETWEEN 32 AND 35 THIS MORNING BEFORE TEMPERATURES REBOUND CLOSE TO 40 BETWEEN 8 AND 9 AM. * IMPACTS...THE COLD TEMPERATURES AND FROST POTENTIAL COULD HARM OR KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
532 WWUS73 KOAX 231350 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 850 AM CDT SUN SEP 23 2012 IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045- 050-051-065-066-231500- /O.EXP.KOAX.FZ.W.0004.000000T0000Z-120923T1400Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX- CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING- BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-SEWARD- LANCASTER- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...CLARINDA...SHENANDOAH...CREIGHTON...BLOOMFIELD... CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL... RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO... NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...SEWARD...MILFORD... LINCOLN 850 AM CDT SUN SEP 23 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... AFTER LOWS IN THE UPPER 20S AND LOWER 30S...TEMPERATURES HAVE WARMED INTO THE MID 30S AND LOWER 40S...THEREFORE THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$ IAZ090-NEZ052-053-067-068-078-088>093-231500- /O.EXP.KOAX.FR.Y.0001.000000T0000Z-120923T1400Z/ FREMONT-DOUGLAS-SARPY-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON- NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...SIDNEY...HAMBURG...TABOR...FARRAGUT... OMAHA...BELLEVUE...PAPILLION...LA VISTA...PLATTSMOUTH... NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 850 AM CDT SUN SEP 23 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... AFTER A FROSTY START...TEMPERATURES HAVE WARMED INTO THE UPPER 30S AND LOWER 40S THEREFORE THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$ ZAPOTOCNY
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this freeze warning went out at Sep 21, 11:32 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Sep 21, 11:32 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1132 PM CDT FRI SEP 21 2012
.AVIATION...
06Z TAFS FOR KOMA...KLNK...KOFK
EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE PERIOD. LIGHT NORTH
OR NORTHWEST WINDS WILL INCREASE TO AROUND 10-13 KNOTS MID TO
LATE MORNING...THEN DROP OFF TOWARD EVENING.
MILLER
.PREV DISCUSSION... /ISSUED 335 PM CDT FRI SEP 21 2012/
DISCUSSION...
EARLY AFTERNOON WATER VAPOR IMAGERY INDCD ANOTHER SHORTWAVE
TROUGH DIVING SWD INTO NRN MN. THIS WAS ASSOCIATED WITH AN AREA OF
LOW PRESSURE TO THE NORTH OF INTERNATIONAL FALLS WITH A CDFNT
EXTNDG WWD JUST ABOUT TO CROSS THE BORDER INTO ND/MN. THIS FNT
WILL DIVE SWD TONIGHT AND MOVE THROUGH THE CWA EARLY SAT. LITTLE
IN THE WAY OF SENSIBLE WX IS ASSOCIATED WITH THIS FNT...BUT THE
AIRMASS BEHIND THE FNT WILL BE THE COOLEST SO FAR THIS EARLY FALL
SEASON. EVEN WITH STRONG MIXING UNDER A GOOD DEAL OF SUNSHINE ON
SAT WE WILL SEE HIGHS A GOOD 10 TO 15 DEGREES COOLER THAN TODAY.
THE SURFACE HIGH WILL SETTLE DOWN INTO THE MID MO RIVER VALLEY ON
SAT AND MAY LEAD TO THE FIRST FREEZE OF THE SEASON IN MANY AREAS.
THERE IS SOME UNCERTAINTY THOUGH AS BOTH THE NAM AND GFS INDC SOME
HIGH LEVEL MOISTURE AROUND 400 MB DIVING SEWD ON THE WEST OF THE
ERN US MEAN TROF AND ACROSS THE CWA ON SAT NIGHT. THIS CREATES
SOME UNCERTAINTY AS TO THE DEGREE OF RADIATIONAL COOLING WE WILL
SEE. SREF ENSEMBLE PLUME INDCS A GOOD RANGE OF POTENTIAL
TEMPERATURES FROM THE UPPER 20S TO LOWER 40S FOR SAT NIGHT OVER
THE CNTRL AND NRN CWA. 12Z OPERATIONAL MOS GUIDANCE IS CLOSER TO
THE COOLER SIDE OF THE ENVELOPE AT THIS TIME...ESPECIALLY THE MET.
AT THE MOMENT WILL TREND TOWARD THE COOLER SIDE...BUT NOT ENTIRELY
BITE ON THE WIDESPREAD UPPER 20S UNTIL THERE IS BETTER AGREEMENT
IN THE MODELS. NEVERTHELESS WITH LOWS FROM 30-32 DEGREES IN
PLACES THIS NECESSITATES THE ISSUANCE OF A FREEZE WATCH FOR PARTS
OF THE AREA. WE WILL NOT INCLUDE THE OMAHA METRO ATTM WITH WARMER
OVERNIGHT TEMPERATURES EXPECTED NEAR THE HEAT ISLAND. WE WILL
LIKELY SEE SOME FROST IN THE METRO /AND WE WILL INCLUDE IN THE
FORECAST/...BUT A WIDESPREAD FREEZE IS NOT EXPECTED.
RETURN FLOW STARTS TO GET GOING ON SUN NIGHT AS THE SURFACE HIGH
SHIFTS SEWD. LOWS ARE A BIT TRICKY WITH A QUICK EVENING FALL
POSSIBLE IN SW IA...BUT FOR THE MOST PART WE SHOULD SEE READINGS
HOLD ABOVE FREEZING. A NICE WARM UP IS THEN EXPECTED FOR MON AND
TUE AHEAD OF A BIT MORE OF AN ACTIVE PATTERN FOR THE REST OF THE
WORK WEEK. BOTH THE GFS AND EC INDC THAT THE UPPER LEVEL FLOW WILL
BECOME MORE SOUTHWEST TOWARD MIDWEEK WITH A NUMBER OF SHORTWAVE
TROUGHS AFFECTING THE CNTRL PLAINS. AT THE MOMENT IT APPEARS THE
CNTRL AND SRN CWA HAVE THE BEST CHC FOR PRECIP DURING THIS PERIOD
WITH THE SFC FNT STALLING SOMEWHERE AROUND THE KS/NE BORDER.
BOUSTEAD
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
NEZ011-012-015>018-030>034-042>045-050-051-065-066.
IA...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
IAZ043-055-056-069-079-080-091.
&&Hazardous weather outlook, Sep 21, 6:00 PM CDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 600 PM CDT FRI SEP 21 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-221200- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 600 PM CDT FRI SEP 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY AREAS OF FROST ARE LIKELY SUNDAY MORNING...MAINLY IN LOCATIONS NEAR AND NORTH OF INTERSTATE 80...AS COOL HIGH PRESSURE SETTLES ACROSS THE AREA. FAVORED LOW LYING AREAS IN NORTHEAST NEBRASKA AND WESTERN IOWA COULD APPROACH FREEZING. ISOLATED THUNDERSTORMS COULD AFFECT PARTS OF THE AREA FROM TUESDAY NIGHT INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY. MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 3:24 PM CDT | Frost Advisory | OAX | Cass, Douglas, Gage, Jefferson, Johnson, Nemaha and 5 more | 18 hr |
Nearby
Freeze Warnings in Nebraska, 2012Freeze Warnings in Iowa, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.